Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Bilateral Iliopsoas Hematomas Complicating Anticoagulant Therapy
Yuko WADAChie YANAGIHARAYo NISHIMURA
Author information
JOURNALS OPEN ACCESS

2005 Volume 44 Issue 6 Pages 641-643

Details
Abstract

An 85-year-old woman receiving anticoagulant therapy for transient ischemic attack suddenly developed bilateral femoral nerve palsy and severe pain in the bilateral groin and thighs. Her platelet count, prothrombin time and activated partial thromboplastin time were within the therapeutic range. Hematomas in the bilateral iliopsoas muscles were clearly detectable on CT scan. The right hematoma was larger than the left one and caused more severe femoral neuropathy, but improved gradually without surgical decompression. This case is reported here because bilateralism is exceptional, and iliopsoas hematoma should be suspected when a patient receiving anticoagulant therapy presents with pain in the groin or thigh.

Information related to the author
© 2005 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top